MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision and was upset with surgical outcome.Clinical reason being patient was unable to adapt to ef lens.The iol was explanted and exchanged for a non-company lens following the initial implant procedure.Surgeon prognosis was noted as good.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was returned for analysis.The reported complaint cannot be confirmed from the returned sample.Iol received in a plastic container.Solution is dried on the iol.Both haptics are marked-rejectable.The optic is torn/split-cut dividing the iol in two segments adhered to each other.The optic is scratched/marked-rejectable.The complainant indicates the use of non company viscoelastic which is not qualified for use with the associated iol model it is stated in the file that in the surgeon's opinion the product did not contribute or cause the event.It was the patient's inability to adapt to the ef iol that caused the event.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that according to the surgeon, the iol did not cause the event.The surgeon states, it was the patients inability to adapt to the ef iol that caused the event.Based on this information, the product did not cause/contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21917400
Report Number9612169-2025-00693
Device Sequence Number9086828
Product Code MJP
UDI-Device Identifier00380652456326
UDI-Public(01)00380652456326(17)251204(11)211206(10)25322576
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberCCWET6
Device Catalogue NumberCCWET6.180
Device Lot Number25322576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL , INJECTOR; HEALON; MONARCH III IOL , CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale